Parasitologia hungarica

Searching Page






Author(s): Kotlán, S.
Title: A parazitás bántalmak nomenklaturájáról
Title: On the nomenclature of parasitic diseases (Reply to Dr. Gy. Makara’s remarks concerning the suffix-osis)
Year: 1968
Volume: 1
Pages: 19-26.

Abstract: Replying to remarks on nomenclature made by Dr. Gy. Makara in his book “Parasitic Intestinal Diseases”, the author propounds, not for the first time, that strict uniformity is necessary in the field of parasitological nomenclature. The world-wide inconsistency, encountered especially in the use of terms expressing a state of parasitism, is quite inadmissible. According to the author, the sole correct usage for the designation of parasitic infections or diseases is a term constructed with the suffix -osis from the generic name of the parasite, whereas forms ending in -iasis or other suffixes are usually objectionable etymologically.

Journal: Parasitologia Hungarica
Journal abbreviation:
ISSN: 0303-688X
Publisher: Népművelési Propaganda Iroda, Budapest
Editor(s): Kassai, T., Kralovánszky, A. & Nemes, I.